Health

10 Reasons Why Your Medication May Be Making You Sick

- Page 1

Age Wise Solutions / Thrifty Fun

None of us have ever taken a class on "how to take your pills properly," (unless you're a health care professional).

There are a lot of things doctors and pharmacists don't have time to tell us when it comes to over-the-counter and prescribed medications.

If you find that you're not feeling better after taking the medicines prescribed by your doctor, take a look at these 10 reasons why your medication may be negatively affecting your health.

1. Mixing the wrong meds

Sometimes we forget to mention to our doctors the vitamin or herbal supplements we take along with our other medications because we don't think it's a big deal.

In fact, it's a huge deal. You should talk to your doctor about all the medications you're taking, and which ones shouldn't be taken with which.

If you already know the importance of not mixing certain medications because of how it decreases the effectiveness of one or the other, then you should be thinking the same way when it comes to food.

Some foods can affect the absorption process of certain medications. For example, doctors advise people who take iron supplements to avoid eating foods high in calcium.

2. Taking too much

We're all guilty of taking too much pain medication, like Advil, Aleve, or Tylenol.

While these over-the-counter drugs are not branded to be very scary, taking a high dose can have some serious side effects.

If you're taking the right dose of medication, and you still feel sick, you may need to go to your doctor and ask if you should lower your dosage.

3. Taking a low dose

While some people don't know when to stop taking their meds, some people have no clue that they're not taking enough.

Doctors report that many people fail to take their full course of antibiotics or skip doses of medication because they're under the impression that they're getting better or they're just trying to save money.

This will just make your illness worse, and much more expensive in the long run. Take your medication, and if you're unsure about the dosage, talk to your doctor.

Most people are guilty of these next ones!

Page 1 Next Page

Popular Videos

Related Articles